MAUDE Adverse Event Report: ETHICON INC. GYNECARE TVT RETROPUBIC DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE TVT RETROPUBIC DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number 810041BL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Incontinence (1928); Pain (1994); Paresis (1998)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a sling procedure on (b)(6) 2021 and mesh was implanted.The patient experienced pain on pubis, inside vagina left side, piriform and pudendal.Consequences of non-care, loss of work and divorce.Non-permanent paralysis of the left leg, urinary leakage, psychological condition affected.Device was explanted on (b)(6) 2025.No further information is available as the event was reported in confidence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Photo investigation summary: neuchatel team received for evaluation one picture for both product codes impacted (810081 and 810041bl).No physical product was received.An investigation was conducted on the received photo and the manufacturing file.Both product codes affected (810081 and 810041bl) have the same mesh length of at least 500 mm, in accordance with the specifications.Based on the picture, all parts are missing, only two parts of the mesh are visible, surrounded by a large amount of organic material and based on the ruler, max length is around 250mm.It is impossible to identify which part of the mesh is related to which product code.Based on the evaluation of the complaint, cannot be confirmed with the photo received.Events of this type are regularly followed up in document, therefore the complaint is closed for follow-up.

Brand Name
GYNECARE TVT RETROPUBIC DEVICE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21778069
Report Number2210968-2025-03580
Device Sequence Number12927611
Product Code OTN
UDI-Device Identifier10705031062290
UDI-Public(01)10705031062290(17)230731(10)3937277
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012628
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number810041BL
Device Lot Number3937277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale